Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 311, NWS Louisville, KY

August 27, 2016Adair County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Aug 27, 2016, 6:00 PM CDT for Adair County, Kentucky. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2016, 6:00 PM CDT (23:00 UTC)
Expired
Aug 27, 2016, 6:30 PM CDT
In force
30 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Adair County, KY

The radar

The Louisville radar (KLVX), 105 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 6:00 PM CDTTSTM WND DMGColumbia, KYTREES REPORTED DOWN ALONG WITH DAMAGE TO A MOBILE HOME. TREES DOWN IN MULTIPLE LOCATIONS.
Aug 27, 6:20 PM CDTTSTM WND GST 523 Sse Cane Valley, KY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 891 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
891 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

247 
WUUS53 KLMK 272300
SVRLMK
KYC001-272330-
/O.NEW.KLMK.SV.W.0311.160827T2300Z-160827T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
600 PM CDT SAT AUG 27 2016

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 630 PM CDT

* AT 559 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER COLUMBIA...
  MOVING NORTHWEST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  COLUMBIA...PURDY...ABSHER...JOPPA...OZARK...COBURG...HOLMES...
  GARLIN...CANE VALLEY AND CRAYCRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3712 8544 3716 8540 3717 8538 3721 8533
      3723 8531 3724 8531 3717 8515 3703 8523
TIME...MOT...LOC 2259Z 116DEG 11KT 3713 8529 

HAIL...1.00IN
WIND...60MPH
 
$$

RJS
2 follow-up statements
039 
WWUS53 KLMK 272314
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
614 PM CDT SAT AUG 27 2016

KYC001-272330-
/O.CON.KLMK.SV.W.0311.000000T0000Z-160827T2330Z/
ADAIR KY-
614 PM CDT SAT AUG 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CENTRAL ADAIR COUNTY...

AT 613 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLUMBIA...
MOVING NORTHWEST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS POSSIBLE. EXPECT WIND DAMAGE TO
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
COLUMBIA...ABSHER...COBURG...HOLMES...GARLIN...
CANE VALLEY AND CHRISTINE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET
YOUR REPORT USING HASHTAG L...M...K...SPOTTER.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3712 8544 3716 8540 3717 8538 3721 8533
      3723 8531 3724 8531 3718 8516 3706 8529
TIME...MOT...LOC 2313Z 115DEG 13KT 3716 8536 

HAIL...1.00IN
WIND...60MPH
 
$$

RJS
515 
WWUS53 KLMK 272327
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
627 PM CDT SAT AUG 27 2016

KYC001-272337-
/O.EXP.KLMK.SV.W.0311.000000T0000Z-160827T2330Z/
ADAIR KY-
627 PM CDT SAT AUG 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ADAIR COUNTY WILL
EXPIRE AT 630 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

LAT...LON 3712 8544 3716 8540 3717 8538 3721 8533
      3723 8531 3724 8531 3718 8516 3706 8529
TIME...MOT...LOC 2324Z 116DEG 11KT 3716 8536 

$$

RJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:19 PM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, Aug 27, 2:19 PM CDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
319 PM EDT SAT AUG 27 2016

.SHORT TERM (Now through Sunday Night)...
Issued at 255 PM EDT Sat Aug 27 2016

An outflow boundary from the complex of storms moving through
central Indiana today continues to move east across our region
(mainly southern IN/north central KY).  Although there's not much
more than 20-25 mph wind gusts with this boundary, it is helping to
break down capping over our region spawning showers/storms in its
wake. Expect this activity to continue through the northern
Bluegrass through this evening.  In addition a shortwave moving
northwest along the southern periphery of the ridge is sparking
convection over central TN currently and high-res models do indicate
that it will cause more convection over south central KY this
evening.  As far as storm threats, don't think we'll see much of a
severe wx threat but a few strong storms are possible with gusty
winds and heavy rainfall.

Expect showers/storms to diminish after sunset with a mostly dry
overnight period.  Low temperatures will range through the lower 70s
tonight.

For Sunday, expect the ridging to be weaker with many short range
models indicating a shortwave should arrive during the afternoon
hours to kick off isld-sct showers/storms.  Again, not anticipating
any severe wx but a few strong storms with strong wind gusts may
occur.  Heat indices will continue to be a concern on Sunday
afternoon reaching around 100 degrees.  Lows Sun night will again
range through the low 70s.

.LONG TERM (Monday through Saturday)...
Issued at 315 PM EDT Sat Aug 27 2016

Hot, muggy weather will continue through mid week with highs in the
90s and dewpts hanging in the 70s/upper 60s.  Small convection
chances will continue with slight disturbances in the flow.  The
best days early this week for showers/storms will be Monday and
Wednesday.

For the latter part of the week, models indicate a welcome cool down
as a cold front finally moves through the region.  High temps will
drop back into the low to mid 80s Thu-Sat with lower humidity
expected.  We'll see a lull in precipitation as well for the latter
half of the week.

&&

.AVIATION (18Z TAF Update)...
Issued at 130 PM EDT Sat Aug 27 2016

A complex of storms was moving through SDF and points NE and will
slowly continue to do so through the afternoon hours.  This complex
should provide SDF with VCTS for the next few hours.  Later this
afternoon, expect convective develop over south central KY close to
BWG.  Not confident with t-storm chances yet since it will be isld,
but did include VCSH in BWG TAF.  LEX should stay far enough under
the upper ridge to remain convection free for the day.

Tonight expect winds to become light/vrb or calm with some fog
chances possible mainly at BWG/SDF if it rains at the terminal this
afternoon/evening.  Will keep fog light compared to MOS guidance at
this time.

Tomorrow scattered showers/storms are expected mainly during the
afternoon hours just beyond 18Z.

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Short Term........AMS
Long Term.........AMS
Aviation..........AMS
Hazardous weather outlook, Aug 27, 2:23 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
323 PM EDT SAT AUG 27 2016

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-281930-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-
FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-
GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN-
LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-
CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG...
BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON...
NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
323 PM EDT SAT AUG 27 2016 /223 PM CDT SAT AUG 27 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING.
SOME STORMS MAY CONTAIN GUSTY WINDS AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST SUNDAY THROUGH
WEDNESDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS.
AFTERNOON HEAT INDICES WILL REACH AROUND 100 DEGREES SUNDAY
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

AMS

In the hours before

Special weather statement, Aug 27, 4:38 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
538 PM EDT SAT AUG 27 2016

KYZ028-029-272215-
HARDIN-BULLITT-
538 PM EDT SAT AUG 27 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HARDIN AND
SOUTHWESTERN BULLITT COUNTIES...

AT 538 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
ELIZABETHTOWN...MOVING NORTH AT 5 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ELIZABETHTOWN...SHEPHERDSVILLE...RADCLIFF...LEBANON JUNCTION...
COLESBURG...FORT KNOX...CREST...BEECH GROVE...
TUNNEL HILLS AND PITTS POINT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.

LAT...LON 3793 8598 3797 8572 3781 8573 3781 8574
      3775 8574 3772 8586
TIME...MOT...LOC 2138Z 171DEG 6KT 3781 8582

RJS
Special weather statement, Aug 27, 4:50 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
550 PM EDT SAT AUG 27 2016

KYZ046-272215-
WASHINGTON-
550 PM EDT SAT AUG 27 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WASHINGTON
COUNTY...

AT 550 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SPRINGFIELD...
MOVING NORTH AT 5 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...WILLISBURG...MACKVILLE...POLIN...HARDESTY...
JENKINSVILLE...TEXAS...VALLEY HILL...THOMPSONVILLE AND BATTLE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.

LAT...LON 3780 8501 3778 8501 3763 8507 3763 8526
      3764 8527 3784 8527 3781 8504
TIME...MOT...LOC 2150Z 192DEG 6KT 3768 8516

RJS
Special weather statement, Aug 27, 5:08 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
608 PM EDT SAT AUG 27 2016

KYZ066-076-077-272245-
METCALF-ADAIR-CASEY-
608 PM EDT SAT AUG 27 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN CASEY...
CENTRAL METCALFE AND ADAIR COUNTIES...

AT 608 PM EDT/508 PM CDT/...RADAR INDICATED STRONG THUNDERSTORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF LIBERTY TO
11 MILES SOUTHWEST OF COLUMBIA TO NEAR EDMONTON. MOVEMENT WAS
NORTHWEST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COLUMBIA...EDMONTON...SPARKSVILLE...NEW LIBERTY...CEDAR FLATS...
CRESTON...BLISS...GARLIN...RHEBER AND DUNNVILLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.

LAT...LON 3706 8574 3711 8547 3726 8524 3727 8520
      3730 8519 3738 8506 3720 8496 3716 8502
      3719 8504 3710 8511 3693 8536 3694 8545
      3690 8547 3686 8564
TIME...MOT...LOC 2208Z 156DEG 12KT 3721 8505 3696 8539 3692 8559

RJS
Special weather statement, Aug 27, 5:30 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
630 PM EDT SAT AUG 27 2016

KYZ039-047-055-067-272315-
MERCER-BOYLE-LINCOLN-ANDERSON-
630 PM EDT SAT AUG 27 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL BOYLE...
NORTHWESTERN LINCOLN...MERCER AND EASTERN ANDERSON COUNTIES...

AT 630 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF LAWRENCEBURG TO NEAR
HARRODSBURG TO NEAR DANVILLE. MOVEMENT WAS NORTH AT 5 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
DANVILLE...LAWRENCEBURG...HARRODSBURG...JUNCTION CITY...BURGIN...
RIVERVIEW ESTATES...CALDWELL MANOR...TALMAGE...EBENEZER AND MCBRAYER.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.

LAT...LON 3752 8477 3766 8494 3789 8496 3809 8493
      3773 8471 3773 8473 3772 8473 3772 8474
      3770 8474 3770 8470 3769 8471 3767 8469
      3766 8471 3766 8468 3764 8469 3764 8468
      3765 8467 3764 8467 3759 8464
TIME...MOT...LOC 2230Z 190DEG 5KT 3789 8494 3772 8493 3757 8477

RJS
Special weather statement, Aug 27, 5:47 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
647 PM EDT SAT AUG 27 2016

KYZ054-065-066-077-272330-
ADAIR-CASEY-MARION-TAYLOR-
647 PM EDT SAT AUG 27 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MARION...
WESTERN CASEY...NORTHEASTERN ADAIR AND EASTERN TAYLOR COUNTIES...

AT 647 PM EDT/547 PM CDT/...RADAR INDICATED STRONG THUNDERSTORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF LIBERTY TO
6 MILES EAST OF CAMPBELLSVILLE TO NEAR COLUMBIA. MOVEMENT WAS NORTH
AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
CAMPBELLSVILLE...LEBANON...BRADFORDSVILLE...RILEY...CRESTON...
SPURLINGTON...GRAVEL SWITCH...NEW MARKET...NEATSVILLE AND GARLIN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.

LAT...LON 3703 8523 3723 8533 3759 8531 3762 8505
      3758 8503 3755 8504 3755 8502 3735 8495
      3718 8506
TIME...MOT...LOC 2247Z 165DEG 16KT 3740 8509 3731 8523 3711 8522

RJS
Special weather statement, Aug 27, 5:49 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
549 PM CDT SAT AUG 27 2016

KYZ075>077-081-272330-
METCALF-ADAIR-CUMBERLAND-MONROE-
549 PM CDT SAT AUG 27 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN MONROE...
EASTERN METCALFE...SOUTHWESTERN ADAIR AND NORTHWESTERN CUMBERLAND
COUNTIES...

AT 549 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM COLUMBIA TO 6 MILES EAST OF EDMONTON TO 7
MILES NORTHEAST OF TOMPKINSVILLE. MOVEMENT WAS NORTHWEST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
COLUMBIA...TOMPKINSVILLE...EDMONTON...FLATWOOD...SPARKSVILLE...SUMMER
SHADE...CEDAR FLATS...BLISS...SULPHUR LICK AND PICKETT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.

LAT...LON 3672 8579 3706 8561 3713 8547 3716 8539
      3719 8535 3721 8532 3704 8523 3690 8543
      3670 8552
TIME...MOT...LOC 2249Z 129DEG 5KT 3711 8529 3701 8550 3679 8559

RJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 11:23 PM CDTSpecial Weather StatementLMKLogan67 min
Aug 27, 2:58 PM CDTSpecial Weather StatementLMKLarue32 min
Aug 27, 3:46 PM CDTSpecial Weather StatementLMKBourbon29 min
Aug 27, 3:56 PM CDTSpecial Weather StatementLMKNicholas34 min
Aug 27, 4:05 PM CDTSpecial Weather StatementLMKSimpson25 min
Aug 27, 4:10 PM CDTSpecial Weather StatementLMKNelson35 min
Aug 27, 4:36 PM CDTSpecial Weather StatementLMKSimpson39 min
Aug 27, 4:38 PM CDTSpecial Weather StatementLMKBullitt37 min
Aug 27, 4:50 PM CDTSpecial Weather StatementLMKWashington25 min
Aug 27, 5:08 PM CDTSpecial Weather StatementLMKAdair, Metcalfe37 min
Aug 27, 5:21 PM CDTSevere Thunderstorm WarningLMKAdair, Taylor24 min
Aug 27, 5:30 PM CDTSpecial Weather StatementLMKBoyle, Mercer45 min
Aug 27, 5:47 PM CDTSpecial Weather StatementLMKMarion43 min
Aug 27, 5:49 PM CDTSpecial Weather StatementLMKAdair, Metcalfe41 min
Aug 27, 6:05 PM CDTAreal Flood AdvisoryLMKCumberland, Metcalfe, Monroe3 hr
Aug 27, 6:27 PM CDTSpecial Weather StatementLMKGreen, Marion, Taylor33 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.